Thunderstorm Wind, Taylor
- When
- August 12, 2:40 PM CST
- Where
- Taylor County, 10 mi W of Stetsonville
- Measured
- 53 kt (61 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.083, -90.517
Thunderstorm wind gusts estimated at 60 to 65 mph caused localized damage to trees and barns. Dime size hail was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorm wind gusts estimated at 60 to 65 mph caused localized damage to trees and barns. Dime size hail was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 12, 2:10 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT SUN AUG 12 2001 PRIMARY CONCERNS...RAIN CHANCES AND TEMPERATURES. AS OF 20Z...SURFACE COLD FRONT EXTENDED FROM NORTHERN WI...ACROSS SOUTHEAST TIP OF MN...AND INTO NORTHERN IOWA NEAR MASON CITY. THUNDERSTORMS INITIATED ALONG/AHEAD OF THE FRONT OVER NORTHERN WI WHERE LIFTED INDICES WERE MINUS 2-MINUS 4 AND CAPES OF 1000-1500 J/KG AS INDICATED BY LAPS. UNTIL ABOUT 02Z THIS EVENING...RUC40 SUGGESTS INSTABILITY AXIS ASSOCIATED WITH THE FRONT TO SHIFT ACROSS OUR CENTRAL AND SOUTHWEST WI ZONES. SCATTERED CONVECTION STILL POSSIBLE IN THESE AREAS...SO CONTINUED RAIN CHANCES. AFTER THE FRONT EXITS...HIGH PRESSURE INFLUENCES THE FORECAST AREA THROUGH MONDAY. AS HIGH SHIFTS FURTHER SOUTHEAST MONDAY NIGHT AND TUESDAY...MODELS SHOWED WARM AIR ADVECTION RETURNING ACROSS MN AND WI. THIS SHOULD RESULT IN SOME MID LEVEL CLOUDS...ESPECIALLY OVER OUR NORTH CENTRAL WI ZONES...AS INDICATED BY TIME/HEIGHT CROSS SECTIONS. TUESDAY NIGHT...850 MB THETA-E ADVECTION AND MOISTURE TRANSPORT ON LOW LEVEL JET SUPPORTS RAIN CHANCES FROM NORTHEAST IOWA...SOUTHEAST MN...INTO WEST/NORTH CENTRAL WI ZONES. KEPT CENTRAL AND SOUTHWEST WI DRY AS PRESSURE DEFICITS IN 300K-310K LAYER WERE WELL ABOVE 50 MB. HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S ANTICIPATED NEXT COUPLE OF DAYS AS DRY/COOL AIR MASS TRANSITS THE FORECAST AREA. ON TUESDAY...MODEL TEMPERATURE GUIDANCE DIFFERS WITH RESPECT TO EXTENT OF WARMUP. FWC MUCH WARMER THAN MAV BY AS MUCH AS 5F-10F DEGREES. DUE TO THIS INCONSISTENCY...MAINTAINED CONTINUITY OF CURRENT FORECAST...WITH HIGHS TUESDAY IN THE UPPER 70S TO LOWER 80S. IN THE MEDIUM RANGE...STILL LOOKS LIKE BEST RAIN CHANCES WE HAVE SEEN FOR AWHILE ON WEDNESDAY AS STRONG COLD FRONT PUSHES ACROSS THE FORECAST AREA. AFTER THE FRONT PASSES...MRF SHOWED 850 MB TEMPERATURES DROPPING TO 4C-6C ON THURSDAY. AS A RESULT...MORE AUTUMN-LIKE WEATHER EXPECTED FOR THE END OF THE WEEK UNDER INFLUENCE OF NORTHWEST FLOW ALOFT. .LSE...NONE. THOMPSON
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-122300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1127 AM CDT SUN AUG 12 2001 HAZARD - SCATTERED THUNDERSTORMS. TIMING - NOON TO 8 PM. LOCATION - SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL WISCONSIN. DISCUSSION - A COLD FRONT WILL MOVE SOUTHEAST THROUGH CENTRAL WISCONSIN...AND SOUTHEAST MINNESOTA THIS AFTERNOON...AND THROUGH SOUTHWEST WISCONSIN AND NORTHEAST IOWA THIS EVENING. SCATTERED THUNDERSTORMS WILL BE LOCATED ALONG AND AHEAD OF THIS COLD FRONT. A FEW THUNDERSTORMS MAY PRODUCE SOME HAIL AND GUSTY WINDS...BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. SPOTTER INFORMATION - SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263534, 5263533, 5263532.